The milne and kramers problems for the boltzmann equation of a hard sphere gas

Claude Bardos, Russel Caflisch, Basil Nicolaenko

Research output: Contribution to journalArticle

Abstract

Existence, uniqueness and properties of asymptotic behavior are proved for solutions of the Milne and Kramers problems for the linearized Boltzmann equation for a gas of hard spheres. The proof uses energy‐like estimates and follows the analysis of Bardos, Santos and Sentis for the equations of neutron transport.

Original languageEnglish (US)
Pages (from-to)323-352
Number of pages30
JournalCommunications on Pure and Applied Mathematics
Volume39
Issue number3
DOIs
StatePublished - 1986

Fingerprint

Neutron Transport
Boltzmann equation
Hard Spheres
Boltzmann Equation
Neutrons
Existence and Uniqueness
Asymptotic Behavior
Gases
Estimate
Gas

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

The milne and kramers problems for the boltzmann equation of a hard sphere gas. / Bardos, Claude; Caflisch, Russel; Nicolaenko, Basil.

In: Communications on Pure and Applied Mathematics, Vol. 39, No. 3, 1986, p. 323-352.

Research output: Contribution to journalArticle

Bardos, Claude ; Caflisch, Russel ; Nicolaenko, Basil. / The milne and kramers problems for the boltzmann equation of a hard sphere gas. In: Communications on Pure and Applied Mathematics. 1986 ; Vol. 39, No. 3. pp. 323-352.
@article{b6233e7aa5c7489a9e4dd6a2d6103d70,
title = "The milne and kramers problems for the boltzmann equation of a hard sphere gas",
abstract = "Existence, uniqueness and properties of asymptotic behavior are proved for solutions of the Milne and Kramers problems for the linearized Boltzmann equation for a gas of hard spheres. The proof uses energy‐like estimates and follows the analysis of Bardos, Santos and Sentis for the equations of neutron transport.",
author = "Claude Bardos and Russel Caflisch and Basil Nicolaenko",
year = "1986",
doi = "10.1002/cpa.3160390304",
language = "English (US)",
volume = "39",
pages = "323--352",
journal = "Communications on Pure and Applied Mathematics",
issn = "0010-3640",
publisher = "Wiley-Liss Inc.",
number = "3",

}

TY - JOUR

T1 - The milne and kramers problems for the boltzmann equation of a hard sphere gas

AU - Bardos, Claude

AU - Caflisch, Russel

AU - Nicolaenko, Basil

PY - 1986

Y1 - 1986

N2 - Existence, uniqueness and properties of asymptotic behavior are proved for solutions of the Milne and Kramers problems for the linearized Boltzmann equation for a gas of hard spheres. The proof uses energy‐like estimates and follows the analysis of Bardos, Santos and Sentis for the equations of neutron transport.

AB - Existence, uniqueness and properties of asymptotic behavior are proved for solutions of the Milne and Kramers problems for the linearized Boltzmann equation for a gas of hard spheres. The proof uses energy‐like estimates and follows the analysis of Bardos, Santos and Sentis for the equations of neutron transport.

UR - http://www.scopus.com/inward/record.url?scp=84990576599&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84990576599&partnerID=8YFLogxK

U2 - 10.1002/cpa.3160390304

DO - 10.1002/cpa.3160390304

M3 - Article

AN - SCOPUS:84990576599

VL - 39

SP - 323

EP - 352

JO - Communications on Pure and Applied Mathematics

JF - Communications on Pure and Applied Mathematics

SN - 0010-3640

IS - 3

ER -